Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 5, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 2, 2025, 1:01 PM MST for Cochise County, Graham County, Greenlee County, Arizona. It took effect at Mar 3, 2025, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2025, 1:01 PM MST (20:01 UTC)
- In effect from
- Mar 3, 2025, 11:00 AM MST
- Expired
- Mar 3, 2025, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 128 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051 WWUS75 KTWC 022001 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 101 PM MST Sun Mar 2 2025 AZZ508-509-031145- /O.NEW.KTWC.DU.Y.0005.250303T1800Z-250304T0200Z/ /O.NEW.KTWC.WI.Y.0005.250303T1800Z-250304T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Safford, Douglas, Willcox, and Clifton 101 PM MST Sun Mar 2 2025 ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST MONDAY... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST MONDAY... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and two miles in blowing dust expected. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From 11 AM to 7 PM MST Monday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GEL
3 follow-up statements
054 WWUS75 KTWC 030803 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 103 AM MST Mon Mar 3 2025 AZZ508-509-040200- /O.CON.KTWC.DU.Y.0005.250303T1800Z-250304T0200Z/ /O.CON.KTWC.WI.Y.0005.250303T1800Z-250304T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Douglas, Safford, Clifton, and Willcox 103 AM MST Mon Mar 3 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts 40-45 mph. These winds will produce areas of blowing dust reducing visibility to between 1 and 3 miles. Localized dust prone areas, especially along Interstate 10 near the Willcox Playa to the Arizona and New Mexico state line will see visibilities between one-quarter mile and one half mile in blowing dust. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From 11 AM this morning to 7 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility in blowing dust. Strong winds may make driving difficult for high-profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CWR
588 WWUS75 KTWC 031940 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1240 PM MST Mon Mar 3 2025 AZZ508-509-040200- /O.CON.KTWC.DU.Y.0005.000000T0000Z-250304T0200Z/ /O.CON.KTWC.WI.Y.0005.000000T0000Z-250304T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Safford, Willcox, Clifton, and Douglas 1240 PM MST Mon Mar 3 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts 40-45 mph. These winds will produce areas of blowing dust reducing visibility to between 1 and 3 miles. Localized dust prone areas, especially along Interstate 10 near the Willcox Playa to the Arizona and New Mexico state line will see visibilities between one-quarter mile and one half mile in blowing dust. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...Until 7 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JT
366 WWUS75 KTWC 040151 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 651 PM MST Mon Mar 3 2025 AZZ508-509-040300- /O.EXP.KTWC.DU.Y.0005.000000T0000Z-250304T0200Z/ /O.EXP.KTWC.WI.Y.0005.000000T0000Z-250304T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Clifton, Safford, Douglas, and Willcox 651 PM MST Mon Mar 3 2025 ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... The widespread concern for blowing dust and strong winds has ended however there may be localized areas of gusty winds and blowing dust this evening. $$ KM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 2, 1:35 AM MST, 11 hours 26 minutes earlier.
Area forecast discussion, Mar 2, 1:35 AM MST, 11 hours 26 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 135 AM MST Sun Mar 2 2025 .SYNOPSIS...A series of weather systems will move across the region this week. These systems will bring breezy to windy southwest winds, elevated fire weather conditions, cooler temperatures, and a slight chance of showers. && .DISCUSSION...This week will see roller-coaster ride in high temperatures as several weather systems push across the area. The best chance for precipitation area wide will be with the late in the week system. The weather system that brought the strong gusty winds and areas of blowing dust yesterday was over east-central Arizona this morning and will be out of the state by sunrise. Weak ridging behind system with a cooler air mass across the area. Highs today for the eastern two-third of the forecast area will be 4 to 10 degrees cooler than yesterday. Areas across cntrl/wrn Pima county will be up to 5 degrees warmer than yesterday. Our next wind maker for tomorrow was off nrn CA cast this morning. This feature will swing across the state on Monday, bringing another round of strong gusty S/SW winds, but likely not as strong as to what occurred yesterday, and areas of blowing gust. Any fire weather concerns is relegated to far eastern areas Monday afternoon. See fire weather section below. Limited precipitation chances with this system with best chances, up to 50%, across the White mountains where up to two inches of snow is possible. Pretty good cold air advection with this system with highs 8 to 14 degrees cooler than today. Chilly overnight lows with readings in the 20s and 30s Tuesday morning. Temperatures rebound, depending on locations, up to 8 degrees with gusty NW winds in the afternoon. Safford will likely see wind gusts up to 35 mph. Much warmer Wednesday with highs 7 to 12 degrees warmer than Tuesday. A deeper upper level trough will impact the area Thursday through Saturday with gusty winds, much cooler temperatures and a chance of valley rain and mountain snow. Ensembles still showing some timing, depth and moisture availability with this system. && .AVIATION...Valid through 03/12Z. SCT clouds 5-8k ft AGL NE KSAD thru 02/16z otrw SKC until 02/21z then SCT clouds AOA 15k ft AGL spreading across the area thru the end of valid pd. SFC winds less than 10 kts thru 02/16z then WLY 8-12 kts with LCL gusts to 20 kts thru 03/03z then bcmg terrain driven less than 10 kts thru end of valid pd. Aviation discussion not updated with TAF amendments. && .FIRE WEATHER...Much less wind today as the area is in between weather systems. Gusty winds return Monday as another weather system pushes across the state. The strong winds combined with low relative humidity will bring near critical to critical fire weather conditions across eastern parts of Cochise county and southern Graham and Greenlee Counties. A Red Flag Warning has been issued Monday for Fire Weather Zone 152. Another weather system late in the week with more potential for gusty winds. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 7 PM MST Monday for AZZ152. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 12:12 AM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pinal | 43 hr |
| Mar 2, 1:01 PM MST | Blowing Dust Advisory | TWC | Cochise, Graham, Greenlee | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.